MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 30MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 30MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40030
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
H3 other text : the subject device is implanted inside the patient's vasculature.
 
Event or Problem Description
It was reported that, during a neurovascular procedure the subject flow diverter stent was implanted successfully in a patient.Full expansion of subject stent cell with apposition to vessel wall achieved after implantation and confirmed under fluoroscopy and the procedure was completed.Everything seemed fine with post procedure imaging.When patient was extubated and moved from the table to the bed, vitals declined and the patient had a cardiac arrest, for which the patient was given crp (cardiopulmonary resuscitation).The patient is deceased.According to the physician the adverse event was not related to the flow diverter.It was noted that the subject flow diverter performed as intended and the patient's proximal vascular anatomy was very tortuous.It is inconclusive of what was the cause of the event.No further information is available.
 
Event or Problem Description
It was reported that, during a neurovascular procedure the subject flow diverter stent was implanted successfully in a patient.Full expansion of subject stent cell with apposition to vessel wall achieved after implantation and confirmed under fluoroscopy and the procedure was completed.Everything seemed fine with post procedure imaging.When patient was extubated and moved from the table to the bed, vitals declined and the patient had a cardiac arrest, for which the patient was given crp (cardiopulmonary resuscitation).The patient is deceased.According to the physician the adverse event was not related to the flow diverter.It was noted that the subject flow diverter performed as intended and the patient's proximal vascular anatomy was very tortuous.It is inconclusive of what was the cause of the event.No further information is available.Additional information received on 17-may-2023 confirmed that, the subject flow diverter performed as intended.The cardiac arrest and patient death were not related to the subject flow diverter stent.The primary cause of death was not disclosed.
 
Additional Manufacturer Narrative
B1 adverse event/product problem - corrected - no ¿product problem¿.B2 outcomes attributed to ae ¿ corrected from death to "no ae".B5 executive summary - updated.D4 expiration date - added.F10 / h6 clinical sign code - corrected.F10 / h6 health impact code - corrected.F10 / h6 medical device problem code - corrected.H1: type of reportable event ¿ corrected - no ¿adverse event¿.H4 manufacturing date ¿ added.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.A labelling review and risk assessment could not be performed as there was no allegation of failure or malfunction against the device.It cannot be confirmed that the device met specification, as the device was not returned.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the cardiac arrest was not related to the subject flow diverter at all.The case was reported because the patient had an implanted subject flow diverter.According to the physician it is unknown what could have been the cause of the post procedure cardiac arrest.The primary cause of death was not disclosed.The procedure date was (b)(6) 2023.The anatomical location of the subject flow diverter was ica (internal carotid artery).Access was through radial.Continuous flush was maintained.The proximal anatomy was very tourtous.The subject flow diverter was deployed appropriately by the physician, performed angio successfully and vitals were all great.The subject flow diverter performed as intended.Full expansion of the stent cell with apposition to vessel wall achieved after implantation and confirmed under fluoroscopy.The patient received dual anti-platelet agents post procedure.The procedure was complete and when patient was being extubated and moved to their bed vitals declined.Medical intervention was provided to the patient.The patient¿s current status is deceased.As there was no allegation of failure or malfunction against the device an assignable cause of undeterminable will be assigned to the as reported "device within specifications".The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
SURPASS EVOLVE 4.0MM X 30MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16943900
Report Number3008881809-2023-00253
Device Sequence Number17748166
Product Code OUT
UDI-Device Identifier07613327375220
UDI-Public07613327375220
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2023
Device Model NumberFDS40030
Device Catalogue NumberFDS40030
Device Lot Number22336559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexFemale
Patient Weight50 KG